Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 219, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 26, 2021, 5:39 PM CDT for Cochran County, Yoakum County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 26, 2021, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cochran County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
062
WUUS54 KLUB 262239
SVRLUB
TXC079-501-262345-
/O.NEW.KLUB.SV.W.0219.210626T2239Z-210626T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
539 PM CDT Sat Jun 26 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southeastern Cochran County in northwestern Texas...
Northeastern Yoakum County in northwestern Texas...
* Until 645 PM CDT.
* At 539 PM CDT, a severe thunderstorm was located 8 miles north of
Plains, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran and northeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 10288 3350 10260 3344 10260 3321 10272
3326 10290
TIME...MOT...LOC 2239Z 196DEG 8KT 3331 10281
HAIL...1.00IN
WIND...60MPH
$$
265 follow-up statements
211
WWUS54 KLUB 262249
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
549 PM CDT Sat Jun 26 2021
TXC079-501-262345-
/O.CON.KLUB.SV.W.0219.000000T0000Z-210626T2345Z/
Cochran TX-Yoakum TX-
549 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN COCHRAN AND NORTHEASTERN YOAKUM COUNTIES...
At 549 PM CDT, a severe thunderstorm was located 12 miles north of
Plains, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran and northeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 10288 3350 10260 3344 10260 3326 10270
3332 10289
TIME...MOT...LOC 2249Z 193DEG 11KT 3336 10280
HAIL...1.00IN
WIND...60MPH
$$
26184
WWUS54 KLUB 262256
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
556 PM CDT Sat Jun 26 2021
TXC079-501-262345-
/O.CON.KLUB.SV.W.0219.000000T0000Z-210626T2345Z/
Cochran TX-Yoakum TX-
556 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN COCHRAN AND NORTH CENTRAL YOAKUM COUNTIES...
At 556 PM CDT, a severe thunderstorm was located 13 miles north of
Plains, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran and north central Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 10288 3350 10260 3344 10260 3331 10270
3333 10286
TIME...MOT...LOC 2256Z 196DEG 8KT 3338 10279
HAIL...1.00IN
WIND...60MPH
$$
26819
WWUS54 KLUB 262302
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
602 PM CDT Sat Jun 26 2021
TXC079-501-262345-
/O.CON.KLUB.SV.W.0219.000000T0000Z-210626T2345Z/
Cochran TX-Yoakum TX-
602 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN COCHRAN AND NORTH CENTRAL YOAKUM COUNTIES...
At 602 PM CDT, a severe thunderstorm was located 13 miles south of
Lehman, or 16 miles north of Plains, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran and north central Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 10288 3350 10260 3344 10260 3335 10273
3338 10284
TIME...MOT...LOC 2302Z 192DEG 10KT 3343 10279
HAIL...1.00IN
WIND...60MPH
$$
26737
WWUS54 KLUB 262309
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
609 PM CDT Sat Jun 26 2021
TXC501-262318-
/O.CAN.KLUB.SV.W.0219.000000T0000Z-210626T2345Z/
Yoakum TX-
609 PM CDT Sat Jun 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YOAKUM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3357 10288 3350 10260 3344 10260 3339 10268
3339 10284
TIME...MOT...LOC 2308Z 192DEG 11KT 3347 10278
$$
TXC079-262345-
/O.CON.KLUB.SV.W.0219.000000T0000Z-210626T2345Z/
Cochran TX-
609 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN COCHRAN COUNTY...
At 608 PM CDT, a severe thunderstorm was located 11 miles south of
Lehman, or 17 miles south of Morton, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 10288 3350 10260 3344 10260 3339 10268
3339 10284
TIME...MOT...LOC 2308Z 192DEG 11KT 3347 10278
HAIL...1.00IN
WIND...60MPH
$$
26807
WWUS54 KLUB 262314
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
614 PM CDT Sat Jun 26 2021
TXC079-262345-
/O.CON.KLUB.SV.W.0219.000000T0000Z-210626T2345Z/
Cochran TX-
614 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN COCHRAN COUNTY...
At 614 PM CDT, a severe thunderstorm was located 10 miles south of
Lehman, or 16 miles south of Morton, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 10266 3341 10272 3343 10283 3356 10285
TIME...MOT...LOC 2314Z 196DEG 8KT 3348 10278
HAIL...1.00IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:50 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 2:50 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 250 PM CDT Sat Jun 26 2021 .SHORT TERM... Scattered severe thunderstorms and a risk for heavy/flooding rain are at the center of today's forecast. A Flood Watch remains in effect for the entire CWA, valid from 6 pm this evening to 5 am on Sunday. An approaching positively tilted trough, surface boundaries and abundant moisture will be the drivers behind tonight's active weather. Aloft, decent southwesterly flow (around 30 knots at 500 mb) for late June is in place downstream of a broad trough extending from the Upper Midwest through the Four Corners. A subtle disturbance rounding the base of the trough over NM will emerge over the region this evening. Before then, as weak frontal boundary divides temperatures in the 70s and lower 80s across the southern Texas Panhandle and northern South Plains from upper 80s and lower 90s across our southern zones. This effective frontal zone stalled earlier and even retreated a bit, but is now seen on radar sagging slowly southward from a Plains to Abernathy to Matador line as of 1915Z. This boundary could be the focus for isolated to widely scattered storm development through the late afternoon hours, though coverage with this is somewhat uncertain. Higher confidence exists in CI along the dryline from southeast NM into the western Permian Basin late this afternoon. This activity will develop east and northeastward and move into at least our southern counties this evening. MLCAPE values of 2000+ J/kg and effective bulk shear of 30- 50 knots will certainly support a severe threat with any robust convection within the warm sector south of the front and east of the dryline. Supercell and multicell modes will be capable of damaging winds and pockets of large hail early on before growing upscale this evening. In addition, PWATs ranging from around 1" near the TX/NM line to >1.5" in the Rolling Plains will fuel intense rainfall rates and the risk for flooding and flash flooding. Additional thunderstorms already getting underway across the higher terrain of NM will propagate east and southeastward and will bring the risk for more heavy rain (and strong to damaging winds) moving into the South Plains region late this evening. Some of this rain could fall on spots that received heavy rain early this morning across our northern counties. Although not everyone will experience heavy rain between late this afternoon and Sunday morning, many locations will likely see 1 to 3 inches of rain, with isolated totals of 5+ inches possible. Hence, the reason for the Flood Watch, valid from 23Z to 10Z. The effective frontal zone will advance southward tonight, securing lows mostly in the lower to middle 60s by Sunday morning. The post- frontal air and plentiful cloud cover will keep temperatures cooler tomorrow, with highs only in the 70s to lower 80s. The atmosphere will remain moist on Sunday, and could support additional rounds of showers and thunderstorms as another weak embedded disturbance aloft approaches. However, much more limited heating (and instability) and weaker flow aloft than today will tend to limit storm intensity. Even so, there could be pockets of slow-moving heavy rain, and depending on how tonight plays out, additional flood highlights may be needed. .LONG TERM... Minimal changes to the long term forecast this afternoon. Upper level pattern will be characterized by an Omega block across the Pacific Northwest into southwestern Canada through the middle of the week. This will keep upper level troughing in place across the forecast area. Even when the block breaks down it will take a while for the upper level troughing to be displaced eastward hence troughing will remain in place through the end of the week. Currently appears that the surface cold front should be just south of the area by Sunday evening. As the LLJ increases this should lead to additional moderate to potentially heavy rainfall across at least the southern row of counties as warm air advection occurs over the surface boundary. However, where exactly the front ends up after today's convection will be the main driver as to where the heaviest rainfall will occur Sunday night into Monday morning. Mesoscale details will be affected by each round of precipitation hence details are a bit blurry the farther out in time you go. However, with upper level support remaining in place along with anomalously high PWAT values additional shower and thunderstorm chances will hang around for much of the extended forecast although this does not mean the entire period will be a wash out. With the cloud cover and precipitation this will also help to keep temperatures below average for much of the upcoming week. An additional cold front appears to approach the area towards the end of the upcoming week which may be the focus for another round of rainfall for the area. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch from 6 PM CDT this evening through late tonight for TXZ021>044. && 23/58
Hazardous weather outlook, Jun 26, 10:43 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1043 AM CDT Sat Jun 26 2021 TXZ021>044-271545- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1043 AM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered severe thunderstorms are expected to develop across the South Plains region late this afternoon. The initial activity will be capable of producing wind gusts to 75 mph, hail to the size of golf balls and very heavy rain. A tornado or two may also be possible late this afternoon into the early evening hours. The thunderstorm activity is expected to increase in coverage through the evening and overnight hours. The greatest threat with this activity will be very heavy rain and the risk for flash flooding, though damaging winds to 70 mph and quarter size hail may accompany the most intense cells. A Flood Watch is in effect for the entire South Plains region from 6 PM this evening until 5 AM Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain is possible Sunday across the region which may lead to flooding. Additional chances for thunderstorms and heavy rainfall will continue through the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Jun 26, 5:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lubbock TX
528 PM CDT Sat Jun 26 2021
TXZ039-262300-
Yoakum TX-
528 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHRAN AND NORTHEASTERN
YOAKUM COUNTIES UNTIL 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Plains, moving north at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southern Cochran
and northeastern Yoakum Counties.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3339 10291 3339 10265 3337 10259 3336 10259
3318 10274 3324 10294
TIME...MOT...LOC 2228Z 199DEG 7KT 3328 10281
26The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:29 PM CDT | Special Weather Statement | LUB | Dickens | 31 min |
| Jun 25, 7:35 PM CDT | Special Weather Statement | LUB | Lamb | 25 min |
| Jun 25, 8:20 PM CDT | Special Weather Statement | LUB | Lubbock | 25 min |
| Jun 25, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 34 min |
| Jun 25, 8:40 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 19 min |
| Jun 25, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 18 min |
| Jun 25, 11:23 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Jun 26, 12:08 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 67 min |
| Jun 26, 12:45 AM CDT | Flash Flood Warning | LUB | Castro, Swisher | 109 min |
| Jun 26, 12:53 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 67 min |
| Jun 26, 2:37 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 2 hr |
| Jun 26, 9:50 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 78 min |
| Jun 26, 11:14 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 44 hr |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 55 min |
| Jun 26, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 66 min |
| Jun 26, 5:28 PM CDT | Special Weather Statement | LUB | Yoakum | 32 min |
| Jun 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| Jun 26, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.